Yellow Eyes When Taking Pulmonary TB Drugs?

Illustration of Yellow Eyes When Taking Pulmonary TB Drugs?
Illustration: Yellow Eyes When Taking Pulmonary TB Drugs? ars.els-cdn.com

I have pulmonary tuberculosis, and now I am taking TB 6, pyrazinamide, and rifabiotic as prescribed by the doctor. But my eyes turn yellow, is that a side effect from taking the medicine? And is that a sign of liver damage? Is it dangerous? Thanks

1 Answer:

Hello Annisasiti,


Thank you for the question.

Regularity of consuming OAT is one of the important pillars that determine the healing of TB sufferers (tuberculosis). However, as with other treatments, consumption of OAT is not without risk. Although known to be effective in eradicating TB microorganisms, OAT also has a variety of side effects, including causing liver dysfunction, which makes the eyes yellow.


Consumption of several types of OAT (anti-TB drugs), especially isoniazid, pyrazinamide, and rifampicin can indeed cause eye and skin yellowing due to impaired liver function. Not only that, impaired liver function due to side effects of OAT can also make you feel weak, easily tired, nausea, vomiting, confusion, excessive sweating, bloating, bulging tummy, easily full, pale stools, dark urine, or appear much more other complaints.


This condition should be examined directly by a doctor or internist in order to be further evaluated and treated, yes. Usually, the doctor will first check your general health condition, including to assess how severe your condition is, also to rule out other possible causes of yellow, such as hepatitis , disorders of the sac or bile duct, alcoholism, liver cancer, cirrhosis, hemolytic anemia, and so on. If pure yellow arises due to side effects of OAT, then treatment can be done with the principle of challenge-rechallenge to find out which OAT is the most causing complaints. After that, further treatment can be considered, such as by changing, reducing the dose, or stopping the consumption of OAT. Of course, determining the best treatment for this condition must be done with careful consideration, for the good of the sufferer himself.


Hope this helps ...

: by

Related Question

Nausea Accompanied By A Bitter Mouth, Late Menstruation And Negative Testpack?

Nausea Accompanied By A Bitter Mouth, Late Menstruation And Negative Testpack?

(1 year ago)

I want to ask how come my throat feels bitter and feeling like nausea, what kind of symptoms do you think about? Had a time to do a tespack afraid of signs of pregnancy, but the hb...

Distinguish The Purging Process And The Unsuitable Acne Creams?

Distinguish The Purging Process And The Unsuitable Acne Creams?

(9 months ago)

and also mediclin orange cream for my acne...

The Relationship Of Toothache And Inflammation Of The Throat?

The Relationship Of Toothache And Inflammation Of The Throat?

(12 months ago)

Afternoon r nIf you suddenly have a cavity toothache, is it related to inflammation in the throat or not? R nIs the pain quite severe? The problem is that the lower jaw feels sore ...

Leave a Reply

Your email address will not be published. Required fields are marked *